Alert archive / Tennessee / Wind Advisories in 2013

Wind Advisory 15, NWS Morristown, TN

December 21, 201315 counties in Tennessee; 6 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Dec 21, 2013, 9:11 AM CST for 15 counties in Tennessee; 6 counties in Virginia; Cherokee County, Clay County, North Carolina. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2013, 9:11 AM CST (15:11 UTC)
Expired
Dec 22, 2013, 9:00 AM CST
In force
24 hr
Issued by
NWS Morristown, TN
All 23 counties

Cherokee County, NC, Clay County, NC, Bledsoe County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Marion County, TN, Monroe County, TN, Morgan County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 9 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 564 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
564 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WWUS74 KMRX 211511 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1011 AM EST SAT DEC 21 2013

...STRONG AND GUSTY WINDS EXPECTED OVER PORTIONS OF THE
PLATEAU...SOUTHWEST VIRGINIA...EXTREME SOUTHWEST NORTH
CAROLINA...AND THE EAST TENNESSEE MOUNTAINS...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST AND PASS BY TO OUR
WEST TODAY AND TONIGHT...AND WILL DRAG A COLD FRONT INTO OUR AREA
SUNDAY. THE PRESSURE GRADIENT AHEAD OF THIS FRONT WILL BRING STRONG
AND GUSTY WINDS TO THE REGION THIS AFTERNOON AND ESPECIALLY
TONIGHT...WITH THE STRONGEST WINDS EXPECTED OVER THE HIGHER
ELEVATIONS. THE WINDS WILL BEGIN TO DIMINISH BY AROUND SUNRISE
SUNDAY OVER WESTERN AREAS AND BY MID MORNING OVER THE EAST.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-212315-
/O.NEW.KMRX.WI.Y.0015.131221T1511Z-131222T1500Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK
1011 AM EST SAT DEC 21 2013

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. 

* EVENT...SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH
  WITH GUSTS AS HIGH AS 50 MPH AT TIMES.

* TIMING...WINDS WILL INCREASE TODAY INTO TONIGHT...BEFORE
  BEGINNING TO DIMINISH BY MID MORNING SUNDAY.

* IMPACTS...TREE LIMBS...POWER LINES...AND SOME WEAKER TREES MAY BE
  DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ012>014-035-081-082-098-VAZ001-002-006-008-212315-
/O.NEW.KMRX.WI.Y.0015.131222T0000Z-131222T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-LEE-
WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...DUNLAP...PIKEVILLE...JASPER...JONESVILLE...WISE...
NORTON...LEBANON...ABINGDON
1011 AM EST SAT DEC 21 2013 /911 AM CST SAT DEC 21 2013/

...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
TO 7 AM EST /6 AM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 7 AM EST /6 AM CST/ SUNDAY. 

* EVENT...SOUTH AND SOUTHWEST WINDS WILL INCREASE TO TO 15 TO 30
  MPH WITH GUSTS TO AROUND 40 MPH AT TIMES.  

* TIMING...THE WINDS WILL INCREASE THIS EVENING INTO TONIGHT...BEFORE
  BEGINNING TO DIMINISH AROUND SUNRISE SUNDAY.

* IMPACTS...TREE LIMBS...POWER LINES...AND SOME WEAKER TREES MAY BE
  DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
4 follow-up statements
067 
WWUS74 KMRX 211940
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
240 PM EST SAT DEC 21 2013

...STRONG AND GUSTY WINDS EXPECTED OVER PORTIONS OF THE PLATEAU...
SOUTHWEST VIRGINIA...EXTREME SOUTHWEST NORTH CAROLINA...AND THE
EAST TENNESSEE MOUNTAINS...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM THE MISSISSIPPI
VALLEY INTO THE GREAT LAKES REGION...AND WILL DRAG A COLD FRONT
INTO OUR AREA SUNDAY. THE PRESSURE GRADIENT AHEAD OF THIS FRONT
WILL BRING STRONG AND GUSTY WINDS TO THE REGION LATE THIS AFTERNOON
AND ESPECIALLY TONIGHT...WITH THE STRONGEST WINDS EXPECTED OVER
THE HIGHER ELEVATIONS. THE WINDS WILL BEGIN TO DIMINISH BY AROUND
SUNRISE SUNDAY OVER WESTERN AREAS AND BY MID MORNING OVER THE EAST.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-220345-
/O.CON.KMRX.WI.Y.0015.000000T0000Z-131222T1500Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK
240 PM EST SAT DEC 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* EVENT...SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 
  MPH WITH GUSTS AS HIGH AS 50 MPH AT TIMES. 

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON INTO
  TONIGHT...BEFORE BEGINNING TO DIMINISH BY MID MORNING SUNDAY.

* IMPACTS...TREE LIMBS...POWER LINES...AND SOME WEAKER TREES MAY 
  BE DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ012>014-035-081-082-098-VAZ001-002-006-008-220345-
/O.CON.KMRX.WI.Y.0015.131222T0000Z-131222T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-LEE-
WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...DUNLAP...PIKEVILLE...JASPER...JONESVILLE...WISE...
NORTON...LEBANON...ABINGDON
240 PM EST SAT DEC 21 2013 /140 PM CST SAT DEC 21 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 7 AM EST /6 AM CST/ SUNDAY...

* EVENT...SOUTH AND SOUTHWEST WINDS WILL INCREASE TO TO 15 TO 30 
  MPH WITH GUSTS TO AROUND 40 MPH AT TIMES. 

* TIMING...THE WINDS WILL INCREASE THIS EVENING INTO TONIGHT... 
  BEFORE BEGINNING TO DIMINISH AROUND SUNRISE SUNDAY. 

* IMPACTS...TREE LIMBS...POWER LINES...AND SOME WEAKER TREES MAY 
  BE DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
578 
WWUS74 KMRX 220134
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
834 PM EST SAT DEC 21 2013

...STRONG AND GUSTY WINDS EXPECTED OVER PORTIONS OF THE PLATEAU...
SOUTHWEST VIRGINIA...EXTREME SOUTHWEST NORTH CAROLINA...AND THE
EAST TENNESSEE MOUNTAINS...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM THE MISSISSIPPI
VALLEY INTO THE GREAT LAKES REGION...AND WILL DRAG A COLD FRONT
INTO OUR AREA SUNDAY. STRONG AND GUSTY WINDS WILL OCCUR OVER THE
REGION TONIGHT...WITH THE STRONGEST WINDS EXPECTED OVER THE HIGHER
ELEVATIONS. THE WINDS WILL BEGIN TO DIMINISH BY AROUND SUNRISE
SUNDAY OVER WESTERN AREAS AND BY MID MORNING OVER THE EAST.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-221100-
/O.CON.KMRX.WI.Y.0015.000000T0000Z-131222T1500Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK
834 PM EST SAT DEC 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* EVENT...SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 
  MPH WITH GUSTS AS HIGH AS 50 MPH AT TIMES. 

* TIMING...WINDS WILL INCREASE TONIGHT...BEFORE BEGINNING TO
  DIMINISH BY MID MORNING SUNDAY.

* IMPACTS...TREE LIMBS...POWER LINES...AND SOME WEAKER TREES MAY 
  BE DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ012>014-035-081-082-098-VAZ001-002-006-008-221100-
/O.CON.KMRX.WI.Y.0015.000000T0000Z-131222T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-LEE-
WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...DUNLAP...PIKEVILLE...JASPER...JONESVILLE...WISE...
NORTON...LEBANON...ABINGDON
834 PM EST SAT DEC 21 2013 /734 PM CST SAT DEC 21 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/
SUNDAY...

* EVENT...SOUTH AND SOUTHWEST WINDS WILL INCREASE TO TO 15 TO 30 
  MPH WITH GUSTS TO AROUND 40 MPH AT TIMES. 

* TIMING...THE WINDS WILL INCREASE TONIGHT... BEFORE BEGINNING TO
  DIMINISH AROUND SUNRISE SUNDAY.

* IMPACTS...TREE LIMBS...POWER LINES...AND SOME WEAKER TREES MAY 
  BE DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
970 
WWUS74 KMRX 220825
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 AM EST SUN DEC 22 2013

...STRONG AND GUSTY WINDS EXPECTED OVER PORTIONS OF THE PLATEAU...
SOUTHWEST VIRGINIA...EXTREME SOUTHWEST NORTH CAROLINA...AND THE
EAST TENNESSEE MOUNTAINS...

.A LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT INTO OUR AREA
TODAY. STRONG AND GUSTY WINDS WILL OCCUR OVER THE REGION
EARLY THIS MORNING...WITH THE STRONGEST WINDS EXPECTED OVER THE HIGHER
ELEVATIONS. THE WINDS WILL BEGIN TO DIMINISH BY AROUND SUNRISE
THIS MORNING OVER WESTERN AREAS AND BY MID MORNING OVER THE EAST.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-221500-
/O.CON.KMRX.WI.Y.0015.000000T0000Z-131222T1500Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK
325 AM EST SUN DEC 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* EVENT...SOUTH AND SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS AS
  HIGH AS 50 MPH AT TIMES.

* TIMING...WINDS WILL BEGIN TO DIMINISH BY MID MORNING TODAY.

* IMPACTS...TREE LIMBS...POWER LINES...AND SOME WEAKER TREES MAY 
  BE DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ012>014-035-081-082-098-VAZ001-002-006-008-221200-
/O.CON.KMRX.WI.Y.0015.000000T0000Z-131222T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-LEE-
WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...DUNLAP...PIKEVILLE...JASPER...JONESVILLE...WISE...
NORTON...LEBANON...ABINGDON
325 AM EST SUN DEC 22 2013 /225 AM CST SUN DEC 22 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS
MORNING...

* EVENT...SOUTH AND SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO
  AROUND 40 MPH AT TIMES.

* TIMING...THE WINDS WILL BEGIN TO DIMINISH AROUND SUNRISE THIS
  MORNING.

* IMPACTS...TREE LIMBS...POWER LINES...AND SOME WEAKER TREES MAY 
  BE DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
904 
WWUS74 KMRX 221211
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
711 AM EST SUN DEC 22 2013

...STRONG AND GUSTY WINDS EXPECTED OVER PORTIONS OF EXTREME
SOUTHWEST NORTH CAROLINA...AND THE EAST TENNESSEE MOUNTAINS...

.A LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT INTO OUR AREA
TODAY. STRONG AND GUSTY WINDS WILL OCCUR OVER THE REGION EARLY
THIS MORNING...WITH THE STRONGEST WINDS EXPECTED OVER THE HIGHER
ELEVATIONS. THE WINDS WILL BEGIN TO DIMINISH BY MID MORNING.

TNZ012>014-035-081-082-098-VAZ001-002-006-008-221315-
/O.EXP.KMRX.WI.Y.0015.000000T0000Z-131222T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-LEE-
WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...DUNLAP...PIKEVILLE...JASPER...JONESVILLE...WISE...
NORTON...LEBANON...ABINGDON
711 AM EST SUN DEC 22 2013 /611 AM CST SUN DEC 22 2013/

...WIND ADVISORY HAS EXPIRED...

WINDS WILL SLOWLY DECREASE ACROSS THE AREA THIS MORNING AND ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR THE REST OF THE DAY.
THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

NCZ060-061-TNZ018-041-043-045-047-072-074-087-221500-
/O.CON.KMRX.WI.Y.0015.000000T0000Z-131222T1500Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK
711 AM EST SUN DEC 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* EVENT...SOUTH AND SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS AS 
  HIGH AS 50 MPH AT TIMES. 

* TIMING...WINDS WILL BEGIN TO DIMINISH BY MID MORNING TODAY.

* IMPACTS...TREE LIMBS...POWER LINES...AND SOME WEAKER TREES MAY 
  BE DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 21, 9:11 AM CST, 0 minutes earlier.

Area forecast discussion, Dec 21, 9:11 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1011 AM EST SAT DEC 21 2013

.DISCUSSION...WITH THE STRONG LOW LEVEL JET TODAY EXPECTED TODAY INTO
TONIGHT...WILL BE ISSUING A WIND ADVISORY FOR THE HIGHER TERRAIN
AREAS. NO HIGH WIND WARNING AS FLOW LOOKS TO HAVE TOO MUCH OF A
WESTERLY COMPONENT AND NO STABLE LAYER TO ABOVE MOUNTAIN TOP EVIDENT
IN MODEL SOUNDINGS...SO DOES NOT LOOK FAVORABLE FOR MOUNTAIN WAVES
AT THIS TIME.  THE EASTERN MOUNTAINS WILL BE FOR TODAY THROUGH 15Z
SUNDAY PLATEAU AND SW VA FOR TONIGHT. WILL BE ADJUSTING WINDS FOR
TODAY INTO SUNDAY TO BETTER FIT THIS SCENARIO. OTHERWISE...JUST
SOME TWEAKS TO TEMPS...DEW POINTS...AND SKY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             70  64  68  45  51 /  60 100 100  30  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  71  63  68  45  49 /  40  90 100  30  20
OAK RIDGE, TN                       68  62  66  44  48 /  50 100 100  20  20
TRI CITIES AIRPORT, TN              69  58  66  44  47 /  20  80 100  40  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 10 AM EST SUNDAY FOR THE FOLLOWING ZONES:
     CHEROKEE...CLAY.

TN...WIND ADVISORY UNTIL 10 AM EST SUNDAY FOR THE FOLLOWING ZONES:
     BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...JOHNSON...
     SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST
     GREENE...SOUTHEAST MONROE...UNICOI.

     WIND ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7 AM EST
     /6 AM CST/ SUNDAY FOR THE FOLLOWING ZONES: BLEDSOE...
     CAMPBELL...CLAIBORNE...MARION...MORGAN...SCOTT TN...
     SEQUATCHIE.

VA...WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY FOR THE
     FOLLOWING ZONES: LEE...RUSSELL...WASHINGTON...WISE.

&&

LW
Hazardous weather outlook, Dec 21, 4:05 AM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
505 AM EST SAT DEC 21 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-221015-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
505 AM EST SAT DEC 21 2013 /405 AM CST SAT DEC 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SOUTHERLY WINDS WILL INCREASE AHEAD OF A COLD FRONT LATER TODAY
AND CONTINUE INTO EARLY SUNDAY. HIGH WINDS WILL BE POSSIBLE IN
HIGHER ELEVATIONS AND FOOTHILLS. THE ATMOSPHERE WILL BECOME UNSTABLE AHEAD
OF THE FRONT BY THIS AFTERNOON. STRONG THUNDERSTORMS ARE EXPECTED
TO MOVE INTO THE AREA LATE TONIGHT. SOME OF THE STORMS COULD
PRODUCE DAMAGING WIND GUSTS...ALONG WITH SOME LOCALLY HEAVY
RAINFALL.

HAZARDOUS WEATHER IS POSSIBLE LATER TODAY FOR WINDS AND TONIGHT FOR
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY FOR HIGH WINDS.

Nearby

Wind Advisories in Tennessee, 2013Wind Advisories in Virginia, 2013Wind Advisories in North Carolina, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.